Coloring Graphs with Constraints on Connectivity

Abstract : A graph G has maximal local edge‐connectivity k if the maximum number of edge‐disjoint paths between every pair of distinct vertices x and y is at most k. We prove Brooks‐type theorems for k‐connected graphs with maximal local edge‐connectivity k, and for any graph with maximal local edge‐connectivity 3. We also consider several related graph classes defined by constraints on connectivity. In particular, we show that there is a polynomial‐time algorithm that, given a 3‐connected graph G with maximal local connectivity 3, outputs an optimal coloring for G. On the other hand, we prove, for k ≥ 3, that k‐COLORABILITY is NP‐complete when restricted to minimally k‐connected graphs, and 3‐COLORABILITY is NP‐complete when restricted to (k - 1)‐ connected graphs with maximal local connectivity k. Finally, we consider a parameterization of k‐COLORABILITY based on the number of vertices of degree at least k + 1, and prove that, even when k is part of the input, the corresponding parameterized problem is FPT.
Type de document :
Article dans une revue
Journal of Graph Theory, Wiley, 2017, 85 (4), pp.814 - 838. 〈10.1002/jgt.22109〉
Liste complète des métadonnées

https://hal.archives-ouvertes.fr/hal-01904118
Contributeur : Nicolas Trotignon <>
Soumis le : mercredi 24 octobre 2018 - 17:22:17
Dernière modification le : lundi 5 novembre 2018 - 15:36:03

Lien texte intégral

Identifiants

Citation

Pierre Aboulker, Nick Brettell, Frédéric Havet, Dániel Marx, Nicolas Trotignon. Coloring Graphs with Constraints on Connectivity. Journal of Graph Theory, Wiley, 2017, 85 (4), pp.814 - 838. 〈10.1002/jgt.22109〉. 〈hal-01904118〉

Partager

Métriques

Consultations de la notice

28